A new biased estimator based on ridge estimation


SAKALLIOĞLU S., KAÇIRANLAR S.

STATISTICAL PAPERS, vol.49, no.4, pp.669-689, 2008 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 4
  • Publication Date: 2008
  • Doi Number: 10.1007/s00362-006-0037-0
  • Journal Name: STATISTICAL PAPERS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.669-689
  • Keywords: biased regression, mean squared error, multicollinearity, ridge regression, Liu estimator, SQUARED ERROR COMPARISONS, REGRESSION-ESTIMATORS, LINEAR-REGRESSION, LIU ESTIMATOR
  • Çukurova University Affiliated: Yes

Abstract

In this paper we introduce a new biased estimator for the vector of parameters in a linear regression model and discuss its properties. We show that our new biased estimator is superior, in the mean square error(mse) sense, to the ordinary least squares (OLS) estimator, the ordinary ridge regression (ORR) estimator and the Liu estimator. We also compare the performance of our new biased estimator with two other special Liu-type estimators proposed in Liu (2003). We illustrate our findings with a numerical example based on the widely analysed dataset on Portland cement.